# SDR 2024FA0000734

- Difficulty date: August 11, 2024
- Submitted: September 24, 2024
- Operation: General aviation
- Aircraft: N1925Y
- Make and model: Mooney M20D
- Aircraft serial: 220
- Engine: Lyc O360A1D
- Propeller: Hartzl HCC2YK1
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6371
- Condition: Failed
- Location: Engine
- Part time: 4 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

AFTER 3.5 HRS POST EXHAUST SYSTEM OVERHAUL, THE MUFFLER HAD A CATASTROPHIC FAILURE WHERE SECTION OF MUFFLER DEPARTED ASSEMBLY DUE TO INNER BAFFLING FAILED DUE TO MISSING WELD. 
AIRCRAFT WIRING WAS BURNED ON LT SIDE OF ENGINE (STARTER WIRE) CARBURETOR BOX WAS TORCHED AND BURNED, WITH EVIDENCE OF FIRE ON ENGINE AND ENGINE COMPARTMENT.
